MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750141
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter leaked - removed." no adverse trend was indicated.As received, the catheter contained bio material inside and outside, was trimmed to the 46cm mark, and contained fluid in the extension tubing in both lumens.The catheter was returned with a needleless connector and curos cap (alcohol impregnated end cap) attached to each valve luer; both the needleless connector and curos cap are not supplied by angiodynamics.No other visual defects were noted to the catheter.A 10ml syringe was used to flush the catheter with cleaning solution.The cleaning solution was easily flushed out and aspirated through the catheter.The catheter lumen was flushed without difficulty.A guidewire was fed through the luer of each lumen until it exited the distal tip end of the catheter tubing.The guidewire was easily inserted.The guidewire was then removed by pulling it back through the lumen and again no difficulties were noted.The catheter was primed and then clamped at the distal end.Using the 10 ml syringe, an attempt to inject fluid was unsuccessful, confirming no leakage in the catheter.Using pin gauges and calipers, the following tip dimensions were verified: tubing od, lumen height and width, wall thickness, and septum thickness.All dimensions met specification.The end user's reported complaint description could not be confirmed as the returned used sample was evaluated and found to be visually and functionally acceptable, i.E.Met specification at the time of manufacturing.No leak in the catheter tubing was observed.A definitive root cause for this incident could not be determined but potential contributing factors may include the end user did not secure the end cap during routine catheter maintenance, or during catheter care as described in the directions for use provided with the device.Angiodynamics' manufacturing process controls for the bioflo picc include a 100% in process visual inspection for molding defects and a guidewire insertion test to verify lumen patency.In addition all catheters are 100% leak tested after the guidewire verification.(b)(4).
 
Event or Problem Description
As reported, the patient experienced leaking at the picc insertion site, resulting in the picc being removed.The used device was returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5739720
Report Number1317056-2016-00084
Device Sequence Number10765072
Product Code LJS
UDI-Device IdentifierH965750141
UDI-PublicH965750141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue NumberH965750141
Device Lot Number5013647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2016
Initial Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1